Alert archive / Idaho / Areal Flood Advisories in 2017
Areal Flood Advisory 21, NWS Missoula, MT
NWS Missoula, MT issued this areal flood advisory at Mar 29, 2017, 9:51 AM PDT for Clearwater County, Idaho County, Lemhi County, Idaho. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 9:51 AM PDT (16:51 UTC)
- Expired
- Mar 30, 2017, 3:45 PM PDT
- In force
- 30 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID
The radar
The Missoula radar (KMSX), 182 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WGUS85 KMSO 291651
FLSMSO
Flood Advisory
National Weather Service Missoula MT
1051 AM MDT WED MAR 29 2017
IDC035-049-059-302245-
/O.NEW.KMSO.FA.Y.0021.170329T1651Z-170330T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lemhi ID-Idaho ID-Clearwater ID-
1051 AM MDT WED MAR 29 2017
The National Weather Service in Missoula has issued a
* Flood Advisory for...
West central Lemhi County in east central Idaho...
Idaho County in central Idaho...
Central Clearwater County in the Panhandle of Idaho...
* Until 445 PM MDT Thursday/345 PM PDT Thursday/
* At 1040 AM MDT/940 AM PDT/, Radar showed large area of rain across
eastern Washington and Oregon moving into central Idaho. Steady
rain, moderate to heavy at times, is expected to persist through
Thursday. The intense moderate to heavy rain at times may produce
rock and/or mud slides in areas suseptible to these events. The
steady precipitation is expected to diminish late Thursday
afternoon.
LAT...LON 4618 11618 4623 11601 4634 11615 4670 11606
4672 11508 4509 11441 4513 11473 4518 11472
4519 11472 4520 11470 4519 11523 4533 11638
$$1 follow-up statement
589
WGUS85 KMSO 301959
FLSMSO
Flood Advisory
National Weather Service Missoula MT
159 PM MDT THU MAR 30 2017
IDC035-049-059-302008-
/O.CAN.KMSO.FA.Y.0021.000000T0000Z-170330T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lemhi ID-Idaho ID-Clearwater ID-
159 PM MDT THU MAR 30 2017
...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR WEST CENTRAL LEMHI...
IDAHO AND CENTRAL CLEARWATER COUNTIES...
With precipitation intensities decreasing and snow levels lowering,
the potential for rock or mudslides has decreased significantly.
LAT...LON 4618 11618 4623 11601 4634 11615 4670 11606
4672 11508 4509 11441 4513 11473 4518 11472
4519 11472 4520 11470 4519 11523 4533 11638
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this areal flood advisory went out at Mar 29, 3:35 AM PDT, 6 hours 16 minutes earlier.
Area forecast discussion, Mar 29, 3:35 AM PDT, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service Missoula MT 435 AM MDT Wed Mar 29 2017 .DISCUSSION...Latest radar and satellite is showing a stream of moisture moving through Washington and is currently starting to move into central Idaho and parts of northwest Montana. By this afternoon, precipitation will spread across western Montana with periods of light to moderate rain expected for valleys. Areas of most concern for today and tonight will be over in Idaho and Clearwater county where 0.50 to 1.50 inches of moisture will be possible over the next 24 hours. Snow levels during this time will be around 6000 - 7000 feet thus most areas should see steady moderate rain with periods of heavy rain this afternoon and evening. Due to the increasing threat for rock slides and mudslides across steep highway corridors, a Hydrologic Outlook was issued for these areas. Starting Wednesday night, snow levels will begin to lower and will allow mountain passes such as Lost Trail pass to begin accumulating snow. On Thursday, as the trough further deepens, a cut off low will develop. Models are struggling on the placement of this cut off low and the precipitation amounts on Thursday. Although there still some uncertainty, confidence is high for Lemhi county and Lost trail pass to see significant precipitation on Thursday. Mountains above 6000 feet could see anywhere from 6 to 12 inches of snow by Friday morning. For southwest Montana, confidence is high for valleys above 5500 feet to see some snow Thursday evening into Thursday night but, snow amounts still remains a question. If the cut off low tracks further south, then only light amounts are expected. If it takes a northerly track, we could see periods of moderate snow for Homestake pass, and higher elevation valleys near Georgetown Lake. Stay tuned for more updates later today as we get a better handle on this system. Some showers may linger over the southwest Montana, Lemhi County, and along the Continental Divide through Friday, however the rest of the Northern Rockies will become mostly dry through Saturday. Another storm system will impact the Northern Rockies Sunday and Monday, with mainly valley rain showers and mountain snow. Snow levels are anticipated to be high enough for any snow covered roadways to be confined to mountain passes Sunday overnight. Outside of overnight hours, most snow will likely melt on contact with the pavement. Tuesday and Wednesday next week appear to be mostly dry days across the Northern Rockies, however models continue to depict a significant moisture surge sometime late next week. This depiction does represent a notable large scale pattern change, however details and timing appear a bit delayed compared to the past several model runs. More discussion of this surge is likely. && .AVIATION...Rain showers will spread across Northern Rockies terminals from the west throughout much of the next 24 hours. KGPI will experience the most significant lowering of ceilings/visibility after 29/1800Z with rain present. Snow will remain mainly over terrain during the next 24 hours, with obscurations steadily increasing in coverage. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:09 AM PDT | Areal Flood Advisory | MSO | Lemhi | 29 hr |
| Mar 29, 1:26 PM PDT | Winter Weather Advisory | MSO | Lemhi | 41 hr |
Nearby
Areal Flood Advisories in Idaho, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.